MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0310CSSMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted that the introducer sheath associated with the coil system was not returned; we observed the implant coil to be severely kinked throughout.We observed no visual damage to the detachment zone, with the lead wires and solder joints intact.We observed no visual indication of a detachment cycle being conducted.We observed the sr thread to be slightly opaque in color and broken at the proximal tip of the implant coil.We observed 2 minor kinks on the hypotube: 7cm proximal of the last warning strip and on the 2nd warning strip.Root cause of the premature detachment endured by the coil system can likely be attributed to an overload of tensile stress endured by the sr thread.Upon return of the device, the implant coil was observed to be severely kinked throughout.Device investigation showed no visual damage to the detachment zone, with the lead wires and solder joints intact.Further investigation revealed the sr thread to be found broken showing signs of tensile overload at the proximal tip of the implant coil.The thread showed no visual indication of a detachment cycle being attempted.It is unknown when and how the implant was damaged, but it is possible that the damaged implant caused friction along the microcatheter, possibly contributing to the reported issue.It is unknown if the microcatheter associated with the incident was damaged, possibly causing friction during the multiple manipulations to place the coil during the procedure and contributing to the reported premature separation.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220700599 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "premature detachment.Physician "rode if out ~ 4.5 times w/ the microcatheter to work on placement.We retrieved if with a stentriever" "patient is unharmed".This occured during the embolization of an aneurysm.Sl-10 microcatheter.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key16386162
Report Number3014162263-2023-00002
Device Sequence Number17427685
Product Code HCG
UDI-Device Identifier00818053025051
UDI-Public00818053025051
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0310CSSMX
Device Catalogue NumberN/A
Device Lot NumberF220700599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown